MAUDE Adverse Event Report: CONMED MACROLYTE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED MACROLYTE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 400-2100
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Caustic/Chemical Burns (2549)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the 400-2100, macrolyte dispersive electrode device was used in a right l5-s1 hemilaminectomy discectomy procedure on (b)(6) 2025, and ¿patient reported a burn to her right posterior thigh (where bovie pad was paced).Patient complaint of pain, itching, bumpy and blistered skin.The patient is being seen by a burn specialist for treatment.Conmed system 2450 passed all safety checks.¿.The procedure was completed without the use of an alternate device.Further assessment found the burn "was deemed a chemical burn/allergic reaction from the adhesive by a wound specialist.".No medical/surgical intervention or extended hospitalization was reported.The patient's current status is "healthy, concerned over scar.".The 60-2450-120, system 2450 120 vac 50/60 hz electrosurgical unit will be listed as a concomitant device.There are no allegations filed against it.This report is being raised due to the reported injury of a possible chemical burn of unknown degree.
 
Event or Problem Description
A customer reported that the 400-2100, macrolyte dispersive electrode device was used in a right l5-s1 hemilaminotomy discectomy procedure on (b)(6) 2025, and ¿patient reported a burn to her right posterior thigh (where bovie pad was paced).Patient complaint of pain, itching, bumpy and blistered skin.The patient is being seen by a burn specialist for treatment.Conmed system 2450 passed all safety checks.¿.The procedure was completed without the use of an alternate device.Further assessment found the burn "was deemed a chemical burn/allergic reaction from the adhesive by a wound specialist.".No medical/surgical intervention or extended hospitalization was reported.The patient's current status is "healthy, concerned over scar.".The 60-2450-120, system 2450 120 vac 50/60 hz electrosurigcal unit will be listed as a concomitant device.There are no allegations filed against it.This report is being raised due to the reported injury of a possible chemical burn of unknown degree.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 34 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that some equipment and/or techniques fall outside the intended use of standard electrosurgery dispersive electrodes, such as application of high current, long activation times, or use of conductive fluid (e.G.Tissue ablation, joint ablation, etc.).In these high current procedures, there is a risk that excess heat may build up in standard dispersive electrodes which may result in patient injury or burns.Use of surefit dual dispersive electrodes on adults in high current procedures exceeding 700 ma and maximum cumulative activation time of 60 seconds in any 120 second period can result in electrosurgical burns or poor electrosurgical performance.Surefit dual dispersive electrodes are for use on patients weighing more than 2.2 kg provided there is sufficient surface area to ensure full contact of the pad with the patient¿s skin.Failure to achieve good skin contact by the entire adhesive surface may result in electrosurgical burns or poor electrosurgical performance.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Correction: per the instructions for use, the user is advised to select a well vascularized site in close proximity to the surgical site (anterior arm or thigh is recommended).Avoid placement on bony prominence, skin lesions or folds, tattoos, scars, metal prosthesis or near ecg electrodes and cables.Do not apply where fluid may pool.Always use largest size pad per the patient weight guidelines which can be properly applied to the site: adult products are for use on patients weighing more than 15 kg.Pediatric pads are for use on patients weighing between 5 and 15 kg.Prepare the skin at the application site according to facility protocol.If no protocol exists, clip excess hair at application site, clean and disinfect area to remove oils, lotions, etc., and allow to dry thoroughly.Select a well vascularized site in close proximity to the surgical site (anterior arm or thigh is recommended).Avoid placement on bony prominence, skin lesions or folds, tattoos, scars, metal prosthesis or near ecg electrodes and cables.Do not apply where fluid may pool.Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 34 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Event or Problem Description
A customer reported that the 400-2100, macrolyte dispersive electrode device was used in a right l5-s1 hemilaminotomy discectomy procedure on (b)(6) 2025, and "patient reported a burn to her right posterior thigh (where bovie pad was paced).Patient complaint of pain, itching, bumpy and blistered skin.The patient is being seen by a burn specialist for treatment.Conmed system 2450 passed all safety checks.¿.The procedure was completed without the use of an alternate device.Further assessment found the burn "was deemed a chemical burn/allergic reaction from the adhesive by a wound specialist." no medical/surgical intervention or extended hospitalization was reported.The patient's current status is "healthy, concerned over scar." the 60-2450-120, system 2450 120 vac 50/60 hz electrosurigcal unit will be listed as a concomitant device.There are no allegations filed against it.This report is being raised due to the reported injury of a possible chemical burn of unknown degree.
 
Additional Manufacturer Narrative
Correction 1: block d3 has been updated.Correction 2: (b)(4).Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
MACROLYTE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
complejo industrial chihuahua
utica 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo 33773, FL 33773
7274708358
MDR Report Key22393981
Report Number3007305485-2025-00106
Device Sequence Number9069624
Product Code GEI
UDI-Device Identifier30653405006996
UDI-Public(01)30653405006996(17)261217(10)202412175
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400-2100
Device Lot Number202412175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/10/2025
07/15/2025
02/13/2026
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/14/2025
07/22/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60-2450-120, SYSTEM 2450; 60-2450-120, SYSTEM 2450; 60-2450-120, SYSTEM 2450; 60-2450-120, SYSTEM 2450
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic